

14th European Nanomechanical User Group Meeting Wednesday, November 26th and Thursday November 27th 2014

<u>Programme</u>

- DAY 1 Venue: LECTURE THEATRE of CIB Institute, CENIM
- 14.15 Registration & Coffee
- 14:30 Introduction and welcome Paul Grasske
- 14:35 Nanomechanical and tribological testing of DLC coatings with the NanoTest Prof Ben Beake, Micro Materials Ltd
- 15:20 Coffee
- 15:35 New features in the NanoTest Dr Mike Davies, Micro Materials Ltd
- 16:20 Simulating single particle impact and erosive wear with the nano-impact test Prof Ben Beake, Micro Materials Ltd
- 17:05 Return to hotel
- 20.15 Delegates meet at Reception of Hotel T3, Calle del Marques de Urquijo 4 (nearest Metro: Arguelles) to walk to restaurant (approx. 10 minutes) La casa valenciana, Paseo del Pintor Rosales 58, 28008 Madrid (nearest Metro: Arguelles)
- 20.30 Arrival at restaurant Conference dinner in restaurant
- 22.30 Return walk to hotel



Thursday, November 27th 2014

- 09:15 Registration in CIB Lecture theatre, CENIM
- 09:45 Opening of conference by José-Luis González Carrasco, CENIM
- 10.00 Welcome by Paul Grasske, Micro Materials

<u>Session 1</u>

- 10:10 Indenter materials for high temperature nanoindenation Dr Jeffrey Wheeler, EMPA
- 10:40 Micro structure and mechanical properties of PVD Cu/W and Zr/Nb nanoscale multilayers Dr Miguel Monclús, IMDEA
- 11:00 Coffee and posters (30 minutes)

<u>Session 2</u>

- 11:30 Multiple-pass nano-scratch testing as a tool for abrasion simulation Prof Ben Beake, Micro Materials Ltd
- 11:50 Advanced characterisation techniques for MAX phases and other novel coatings Dr Vladimir Vishnyakov, University of Huddersfield
- 12:20 Biomedical applications of nanomechanics and tribology Dr Richard Cook, University of Southampton
- 12.50 Lunch in CIB canteen (1 hr 30 minutes)

Session 3

- 14.20 Creep characterisation of the matrix of a metal matrix composite by using indentation techniques Dr Ricardo Fernández, CENIM
- 14.50 Use of nanoindentation to study the properties of surface coatings Joseph Reed, University of Cambridge



15.10 Coffee and posters (20 minutes)

Session 4

- 15.30 Nanomechanical measurements at National Centre for Nuclear Research: selected applications. Prof Jacek Jagielski, ITME Warsaw
- 16.00 Nanoindentation study on carbon materials irradiated by GeV heavy ions Christian Huber, GSI Helmholtz Centre for Heavy Ion Research
- 16.20 Concluding remarks

16.30 Conference ends

Posters:

Mechanical properties and structure of SiCxNy films after annealing in Ar and air at temperatures of 1100 - 1450°c Radim Ctvrtlik, Palacky University Institute of Optics

Evaluation of materials properties by nanoindentation of thin and thick coatings for tribological application sand biological samples Manual Evaristo, University of Coimbra

A critical assessment of a common method for obtaining the creep stress exponent from indentation data James Campbell, University of Cambridge